Androulidakis I, Mohsen O, Yuncken R. A pseudodifferential calculus for maximally hypoelliptic operators and the Helffer-Nourigat conjecture. [Internet]. Submitted. Publisher's VersionAbstract
Given a filtration of the module of vector fields on a smooth manifold, we define a pseudodifferential calculus where the order of a vector field is given by the filtration. We show that pseudodifferential operators have a well-defined principal symbol for a subset of the unitary representations of the osculating groups. We prove a Rockland-type theorem, showing that the invertibility of the principal symbol is equivalent to maximal hypoellipticity. This answers affirmatively a conjecture due to Helffer and Nourrigat.
Androulidakis I. Coordinates for non-integrable Lie algebroids. [Internet]. Forthcoming. Publisher's VersionAbstract
We construct local coordinates for the Weinstein groupoid of a non-integrable Lie algebroid. To this end, we reformulate the notion of bi-submersion in a completely algebraic way and prove the existence of bi-submersions as such for the Weinstein groupoid. This implies that a C*-algebra can be attached to every Lie algebroid.
Androulidakis I, Zambon M. Integration of Singular Subalgebroids by diffeological groupoids. [Internet]. Forthcoming. Publisher's VersionAbstract
We establish an integration theory for singular subalgebroids, by diffeological groupoids. To do so, we single out a class of diffeological groupoids satisfying specific properties, and we introduce a differentiation-integration procedure under which they correspond to singular subalgebroids. Our definition of integration distinguishes the holonomy groupoid from the graph, although both differentiate to the original singular subalgebroid: the holonomy groupoid satisfies a certain submersive property, while the graph does not.
Androulidakis I. On a remark by Alan Weinstein. In: Recent Advances in Diffeologies and Their Applications. Vol. 794. Contemporary Mathematics; 2024. Publisher's VersionAbstract
Alan Weinstein remarked that, working in the framework of diffeology, a construction from Noncommutative Differential Geometry might provide the non-trivial representations required for the geometric quantisation of a symplectic structure which is not integral. In this note we show that the construction we gave with P. Antonini does indeed provide non-trivial representations.
Androulidakis I, Mohsen O, Yuncken R. The convolution algebra of Schwarz kernels on a singular foliation. J. OPERATOR THEORY [Internet]. 2021;85(2):475-503. Publisher's VersionAbstract
Motivated by the study of Hörmander's sums-of-squares operators and their generalizations, we define the convolution algebra of proper distributions associated to a singular foliation. We prove that this algebra is represented as continuous linear operators on the spaces of smooth functions and generalized functions on the underlying manifold. This generalizes Schwartz kernel operators to singular foliations. We also define the algebra of smoothing operators in this context and prove that it is a two-sided ideal.
Androulidakis I, Kordyukov Y. Laplacians for generalised smooth distributions as C*-algebra multipliers. In: Manuilov, V.M., Mishchenko, A.S., Nazaikinskii, V.E., Schulze, BW., Zhang, W. (eds) Differential Equations on Manifolds and Mathematical Physics. . Trends in Mathematics. Birkhäuser, Cham.; 2021. pp. 11-30. Publisher's VersionAbstract
In this paper, we discuss spectral properties of Laplacians associated with an arbitrary smooth distribution on a compact manifold. First, we give a survey of results on generalized smooth distributions on manifolds, Riemannian structures and associated Laplacians. Then, under the assumption that the singular foliation generated by the distribution is regular, we prove that the Laplacian associated with the distribution defines an unbounded multiplier on the foliation C*-algebra. To this end, we give the construction of a parametrix.
Androulidakis I, Kordyukov Y. Riemannian metrics and Laplacians for smooth generalised distributions. Journal of Topology and Analysis [Internet]. 2021;13(2):395-442. Publisher's VersionAbstract
We show that any generalised smooth distribution on a smooth manifold, possibly of non-constant rank, admits a Riemannian metric. Using such a metric, we attach a Laplace operator to any smooth distribution as such. When the underlying manifold is compact, we show that it is essentially self-adjoint. Viewing this Laplacian in the longitudinal pseudodifferential calculus of the smallest singular foliation which includes the distribution, we prove hypoellipticity.
Androulidakis I, Skandalis G. A Baum-Connes conjecture for singular foliations. Annals of K-theory [Internet]. 2019;4(4):561-620. Publisher's VersionAbstract
We consider singular foliations whose holonomy groupoid may be nicely decomposed using Lie groupoids (of unequal dimension). We show that the Baum-Connes conjecture can be formulated in this setting. This conjecture is shown to hold under assumptions of amenability. We examine several examples that can be described in this way and make explicit computations of their K-theory.
Androulidakis I, Antonini P. Integrable lifts for transitive Lie algebroids. Internat. J. Math. [Internet]. 2018;29(9):26 pp. Publisher's VersionAbstract
Inspired by the work of Molino, we show that the integrability obstruction for transitive Lie algebroids can be made to vanish by adding extra dimensions. In particular, we prove that the Weinstein groupoid of a non-integrable transitive and abelian Lie algebroid is the quotient of a finite-dimensional Lie groupoid. Two constructions as such are given: First, explaining the counterexample to integrability given by Almeida and Molino, we see that it can be generalized to the construction of an “Almeida–Molino” integrable lift when the base manifold is simply connected. On the other hand, we notice that the classical de Rham isomorphism provides a universal integrable algebroid. Using it we construct a “de Rham” integrable lift for any given transitive Abelian Lie algebroid.
Androulidakis I, Zambon M. Almost regular Poisson manifolds and their holonomy groupoids. Selecta Math. (N.S.) [Internet]. 2017;23(3):2291–2330. Publisher's VersionAbstract
We look at Poisson geometry taking the viewpoint of singular foliations, understood as suitable submodules generated by Hamiltonian vector fields rather than partitions into (symplectic) leaves. The class of Poisson structures which behave best from this point of view, are those whose submodule generated by Hamiltonian vector fields arises from a smooth holonomy groupoid. We call them almost regular Poisson structures and determine them completely. They include regular Poisson and log symplectic manifolds, as well as several other Poisson structures whose symplectic foliation presents singularities. We show that the holonomy groupoid associated with an almost regular Poisson structure is a Poisson groupoid, integrating a naturally associated Lie bialgebroid. The Poisson structure on the holonomy groupoid is regular, and as such it provides a desingularization. The holonomy groupoid is "minimal" among Lie groupoids which give rise to the submodule generated by Hamiltonian vector fields. This implies that, in the case of log-symplectic manifolds, the holonomy groupoid coincides with the symplectic groupoid constructed by Gualtieri and Li. Last, we focus on the integrability of almost regular Poisson manifolds and exhibit the role of the second homotopy group of the source-fibers of the holonomy groupoid.
Androulidakis I, Zambon M. Stefan-Sussmann singular foliations, singular subalgebroids and their associated sheaves. Int. J. Geom. Methods Phys. [Internet]. 2016;13:17 pp. Publisher's VersionAbstract
We explain and motivate Stefan–Sussmann singular foliations, and by replacing the tangent bundle of a manifold with an arbitrary Lie algebroid, we introduce singular subalgebroids. Both notions are defined using compactly supported sections. The main results of this note are an equivalent characterization, in which the compact support condition is removed, and an explicit description of the sheaf associated to any Stefan–Sussmann singular foliation or singular subalgebroid.
Androulidakis I, Zambon M. Holonomy transformations for singular foliations. Adv. Math. [Internet]. 2014;256:348–397. Publisher's VersionAbstract
In order to understand the linearization problem around a leaf of a singular foliation, we extend the familiar holonomy map from the case of regular foliations to the case of singular foliations. To this aim we introduce the notion of holonomy transformation. Unlike the regular case, holonomy transformations cannot be attached to classes of paths in the foliation, but rather to elements of the holonomy groupoid of the singular foliation.
Androulidakis I. Laplacians and spectrum for singular foliations. Chin. Ann. Math. Ser. B [Internet]. 2014;35(5):679-690. Publisher's VersionAbstract
The author surveys Connes’ results on the longitudinal Laplace operator along a (regular) foliation and its spectrum, and discusses their generalization to any singular foliation on a compact manifold. Namely, it is proved that the Laplacian of a singular foliation is an essentially self-adjoint operator (unbounded) and has the same spectrum in every (faithful) representation, in particular, in L 2 of the manifold and L 2 of a leaf. The author also discusses briefly the relation of the Baum-Connes assembly map with the calculation of the spectrum.
Androulidakis I, Zambon M. Smoothness of holonomy covers for singular foliations and essential isotropy. Math. Z. [Internet]. 2013;275(3-4):921–951. Publisher's VersionAbstract
Given a singular foliation, we attach an “essential isotropy” group to each of its leaves, and show that its discreteness is the integrability obstruction of a natural Lie algebroid over the leaf. We show that a condition ensuring discreteness is the local surjectivity of a transversal exponential map associated with the maximal ideal of vector fields prescribed to be tangent to the foliation. The essential isotropy group is also shown to control the smoothness of the holonomy cover of the leaf (the associated fiber of the holonomy groupoid), as well as the smoothness of the associated isotropy group. Namely, the (topological) closeness of the essential isotropy group is a necessary and sufficient condition for the holonomy cover to be a smooth (finite-dimensional) manifold and the isotropy group to be a Lie group. These results are useful towards understanding the normal form of a singular foliation around a compact leaf. At the end of this article we briefly outline work of ours on this normal form, to be presented in a subsequent paper.
Androulidakis I, Skandalis G. The analytic index of elliptic pseudo differential operators on a singular foliation. J. K-theory [Internet]. 2011;8(3):363–385. Publisher's VersionAbstract
In previous papers ([1, 2]) we defined the C*-algebra and the longitudinal pseudodifferential calculus of any singular foliation (M,). In the current paper we construct the analytic index of an elliptic operator as a KK-theory element, and prove that this element can be obtained from an “adiabatic foliation”  on M×ℝ, which we introduce here.
Androulidakis I, Nestoridis V. Extensions of the disk algebra and Mergelyan's theorem. C. R. Acad. Sci. Paris [Internet]. 2011;349(13-14):745–748. Publisher's VersionAbstract
We investigate the uniform limits of the set of polynomials on the closed unit disc D¯"> with respect to the chordal metric χ. More generally, we examine analogous questions replacing the one-point compactification of CC∪{∞}"> by other metrizable compactifications.
Androulidakis I, Skandalis G. Pseudodifferential calculus on a singular foliation. J. Noncommut. Geom. [Internet]. 2011;5(1):125–152. Publisher's VersionAbstract
In a previous paper ([1]), we associated a holonomy groupoid and a C*-algebra to any singular foliation (M,ℱ). Using these, we construct the associated pseudodifferential calculus. This calculus gives meaning to a Laplace operator of any singular foliation ℱ on a compact manifold M, and we show that it can be naturally understood as a positive, unbounded, self-adjoint operator on L2(M).
Androulidakis I, Skandalis G. The holonomy groupoid of a singular foliation. J. Reine Angew. Math. [Internet]. 2009;626:1-37. Publisher's VersionAbstract
We construct the holonomy groupoid of any singular foliation. In the regular case this groupoid coincides with the usual holonomy groupoid of Winkelnkemper ([H. E. Winkelnkemper, The graph of a foliation, Ann. Glob. Anal. Geom. 1 (3) (1983), 51–75.]); the same holds in the singular cases of [J. Pradines, How to define the differentiable graph of a singular foliation, C. Top. Geom. Diff. Cat. XXVI(4) (1985), 339–381.], [B. Bigonnet, J. Pradines, Graphe d'un feuilletage singulier, C. R. Acad. Sci. Paris 300 (13) (1985), 439–442.], [C. Debord, Local integration of Lie algebroids, Banach Center Publ. 54 (2001), 21–33.], [C. Debord, Holonomy groupoids of singular foliations, J. Diff. Geom. 58 (2001), 467–500.], which from our point of view can be thought of as being “almost regular”. In the general case, the holonomy groupoid can be quite an ill behaved geometric object. On the other hand it often has a nice longitudinal smooth structure. Nonetheless, we use this groupoid to generalize to the singular case Connes' construction of the C*-algebra of the foliation. We also outline the construction of a longitudinal pseudo-differential calculus; the analytic index of a longitudinally elliptic operator takes place in the K-theory of our C*-algebra. In our construction, the key notion is that of a bi-submersion which plays the role of a local Lie groupoid defining the foliation. Our groupoid is the quotient of germs of these bi-submersions with respect to an appropriate equivalence relation.
Androulidakis I. The holonomy of a singular foliation. Trav. Math. 2007;XVII(17).Abstract
We give an overview of [1], in collaboration with G. Skandalis, where we construct the holonomy groupoid and the C*-algebras associated with any singular foliation (in the sense of Stefan and Sussmann).
Androulidakis I. On the connection theory of extensions of transitive Lie algebroids. Diff. Geom. Appl. [Internet]. 2006;24(2):150-171. Publisher's VersionAbstract
Due to a result by Mackenzie, extensions of transitive Lie groupoids are equivalent to certain Lie groupoids which admit an action of a Lie group. This paper is a treatment of the equivariant connection theory and holonomy of such groupoids, and shows that such connections give rise to the transition data necessary for the classification of their respective Lie algebroids.
Androulidakis I. Geometric quantization and the integrability of Lie algebroids. Bull. Greek Math. Soc. 2006;51:15-21.Abstract
Given a Poisson manifold P, if there exists a symplectic manifold Σ and a surjective submersion Σ → P then it is possible to quantize Σ and then “push” the results to P. This method of quantizing a Poisson manifold is known as symplectic realisation. In this paper we illustrate how this method is related with the integrability of Lie algebroids.
Androulidakis I. Crossed modules and the integrability of Lie brackets. [Internet]. 2005. ArXiv VersionAbstract
We show that the integrability obstruction of a transitive Lie algebroid coincides with the lifting obstruction of a crossed module of groupoids associated naturally with the given algebroid. Then we extend this result to general extensions of integrable transitive Lie algebroids by Lie algebra bundles. Such a lifting obstruction is directly related with the classification of extensions of transitive Lie groupoids. We also give a classification of such extensions which differentiates to the classification of transitive Lie algebroids discussed in \cite{KCHM:new}.
Androulidakis I. Classification of extensions of principal bundles and transitive Lie groupoids with prescribed kernel and cokernel. J. Math. Phys. [Internet]. 2004;(10):3995–4012. Publisher's VersionAbstract
The equivalence of principal bundles with transitive Lie groupoids due to Ehresmann is a well-known result. A remarkable generalization of this equivalence, given by Mackenzie, is the equivalence of principal bundle extensions with those transitive Lie groupoids over the total space of a principal bundle, which also admit an action of the structure group by automorphisms. In this paper the existence of suitably equivariant transition functions is proved for such groupoids, generalizing consequently the classification of principal bundles by means of their transition functions, to extensions of principal bundles by an equivariant form of Čech cohomology.
Androulidakis I. Connections on Lie algebroids and the Weil-Kostant theorem. Bull. Greek Math. Soc. 2000;44:51-57. a_gpdconn.pdf